Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 72, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 7, 2014, 9:00 PM CDT for 4 counties in Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2014, 9:00 PM CDT (02:00 UTC)
- Expired
- Jun 7, 2014, 9:46 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Giles County, TN, Marshall County, TN, Maury County, TN
The radar
The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 4:44 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 7, 6:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 616 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
993
WUUS54 KOHX 080200
SVROHX
TNC003-055-117-119-080300-
/O.NEW.KOHX.SV.W.0072.140608T0200Z-140608T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
900 PM CDT SAT JUN 7 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BEDFORD COUNTY IN MIDDLE TENNESSEE...
EASTERN GILES COUNTY IN MIDDLE TENNESSEE...
SOUTHERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN MAURY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1000 PM CDT
* AT 854 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM LEWISBURG TO 10 MILES NORTHEAST OF PULASKI TO 10
MILES SOUTHEAST OF PULASKI TO 10 MILES WEST OF ARDMORE...AND WERE
MOVING EAST AT 30 MPH. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY TO
PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
* LOCATIONS IMPACTED INCLUDE...
LEWISBURG...SHELBYVILLE...CORNERSVILLE...ARDMORE...FARMINGTON...
BELFAST AND PETERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SUNDAY MORNING FOR
CENTRAL TENNESSEE. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT SUNDAY MORNING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3552 8696 3551 8638 3534 8639 3532 8644
3536 8649 3535 8654 3537 8659 3532 8660
3531 8667 3525 8675 3526 8682 3500 8683
3499 8695 3499 8696
TIME...MOT...LOC 0157Z 270DEG 23KT 3544 8693 3526 8686
3512 8687 3495 8698
$$
FORECASTER:BOYD1 follow-up statement
641
WWUS54 KOHX 080246
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
946 PM CDT SAT JUN 7 2014
TNC003-055-117-119-080256-
/O.CAN.KOHX.SV.W.0072.000000T0000Z-140608T0300Z/
BEDFORD TN-GILES TN-MARSHALL TN-MAURY TN-
946 PM CDT SAT JUN 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAURY...SOUTHERN
MARSHALL...EASTERN GILES AND SOUTHERN BEDFORD COUNTIES IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR CENTRAL TENNESSEE.
LAT...LON 3552 8696 3551 8638 3534 8639 3532 8644
3536 8649 3535 8654 3537 8659 3532 8660
3531 8667 3525 8675 3526 8682 3500 8683
3499 8695 3499 8696
TIME...MOT...LOC 0246Z 270DEG 23KT 3544 8655 3526 8648
3512 8649 3495 8660
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 8:40 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 7, 8:40 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 840 PM CDT SAT JUN 7 2014 .UPDATE... UPDATED SUITE OF FORECAST PRODUCTS TO REMOVE NORTHERN COUNTIES FROM TORNADO WATCH 253. && .PREV DISCUSSION.../ISSUED 744 PM CDT SAT JUN 7 2014/ UPDATE... UPDATED SUITE OF FORECAST PRODUCTS TO INCLUDE IMPACTS OF SEVERE THUNDERSTORM WATCH NUMBER 257. PREV DISCUSSION.../ISSUED 657 PM CDT SAT JUN 7 2014/ UPDATE...FOR 00Z AVIATION DISCUSSION. AVIATION...00Z AVIATION DISCUSSION. EXPECTING GUSTS TO 45KTS POSSIBLE AT TAF SITES THRU 08/05Z WITH HEAVY RAINFALL POSSIBLE AS A LINE OF SHWRS/TSTMS CONTINUES TO MOVE ACROSS THE MID STATE...WITH SOME SVR TSTMS POSSIBLE. EXPECT DECREASE IN SHWRS/TSTMS AFTER MIDNIGHT...WITH ISO SHWRS/TSTMS AT BEST AFTER 08/15Z AND THUS WILL NOT MENTION IN TAF FORECAST ISSUANCE AT THIS POINT. PREV DISCUSSION.../ISSUED 643 PM CDT SAT JUN 7 2014/ MESOSCALE UPDATE... LOOKING AT THE BIGGER PICTURE MAY BE SEEING LEWP WESTERN TENNESSEE. SHOULD REACH TENNESSEE RIVER AROUND 730 PM. THIS FEATURE MAY ENHANCE TORNADO THREAT AS IT MOVES EASTWARD. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 7, 8:47 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 847 PM CDT SAT JUN 7 2014 TNZ056>060-093>095-090200- PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE-LAWRENCE-GILES- 847 PM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR LOCATIONS MAINLY ALONG AND WEST OF INTERSTATE 65. NUMEROUS THUNDERSTORMS ARE EXPECTED...WITH SEVERE THUNDERSTORMS THAT DO DEVELOP RESULTING IN THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO REMAIN A THREAT WITH ANY SLOW MOVING OR PERSISTENT STORMS...AND SOME FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT WEEK. SOME STORMS COULD BE STRONG WITH GUSTY WINDS OR HAIL...ESPECIALLY TUESDAY INTO TUESDAY NIGHT AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE REGION. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE WITH ANY SLOW MOVING OR PERSISTENT SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. TNZ008>011-028>034-061>066-075-077>080-090200- SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM- OVERTON-FENTRESS-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- 847 PM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR LOCATIONS EAST OF INTERSTATE 65. NUMEROUS THUNDERSTORMS ARE EXPECTED...WITH SEVERE THUNDERSTORMS THAT DO DEVELOP RESULTING IN THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO REMAIN A THREAT WITH ANY SLOW MOVING OR PERSISTENT STORMS...AND SOME FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT WEEK. SOME STORMS COULD BE STRONG WITH GUSTY WINDS OR HAIL...ESPECIALLY TUESDAY INTO TUESDAY NIGHT AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE REGION. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE WITH ANY SLOW MOVING OR PERSISTENT SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. TNZ005>007-023>027-090200- STEWART-MONTGOMERY-ROBERTSON-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM- DAVIDSON- 847 PM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT WEEK. SOME STORMS COULD BE STRONG WITH GUSTY WINDS OR HAIL...ESPECIALLY TUESDAY INTO TUESDAY NIGHT AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE REGION. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE WITH ANY SLOW MOVING OR PERSISTENT SHOWERS AND THUNDERSTORMS. SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER TO MAKE A REPORT VIA FACEBOOK GO TO: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jun 7, 8:31 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
831 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 6 S MURFREESBORO 35.77N 86.39W
06/07/2014 RUTHERFORD TN TWITTER
A TREE WAS REPORTED DOWN ON RUCKER CHRISTIANA ROAD
BLOCKING THE ROADWAY.
&&
EVENT NUMBER OHX1400390
TB12Local storm report, Jun 7, 8:35 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
835 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG SPRING HILL 35.74N 86.92W
06/07/2014 MAURY TN EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN IN THE CITY OF
SPRING HILL IN MAURY COUNTY.
&&
EVENT NUMBER OHX1400391
TB12Special weather statement, Jun 7, 8:47 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
847 PM CDT SAT JUN 7 2014
TNZ060-061-080230-
MARSHALL-MAURY-
847 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL AND MAURY COUNTIES...
AT 845 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MOUNT PLEASANT...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MOUNT PLEASANT...COLUMBIA AND I-65
EAST OF COLUMBIA.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED
WITH THIS STORM.
LAT...LON 3547 8724 3567 8723 3571 8680 3570 8678
3571 8676 3543 8676
BOYDLocal storm report, Jun 7, 8:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
852 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 7 SW LEBANON 36.14N 86.41W
06/07/2014 WILSON TN EMERGENCY MNGR
TREES DOWN AT STEWARTS FERRY PIKE AND LOGUE ROAD NEAR
GLADEVILLE.
&&
EVENT NUMBER OHX1400392
TB12Local storm report, Jun 7, 8:53 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
853 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 5 SE NASHVILLE 36.12N 86.72W
06/06/2014 DAVIDSON TN BROADCAST MEDIA
MURFREESBORO ROAD CLOSED AT THOMPSON LANE DUE TO
FLOODING. 3 VEHICLES STRANDED IN FLOOD WATERS.
0300 AM FLOOD WHITE BLUFF 36.11N 87.21W
06/07/2014 DICKSON TN FACEBOOK
WATER COVERING SEVERAL PARTS OF TAYLORTOWN ROAD IN
WHITE BLUFF
0805 PM TSTM WND DMG 6 S MURFREESBORO 35.77N 86.39W
06/07/2014 RUTHERFORD TN TWITTER
A TREE WAS REPORTED DOWN ON RUCKER CHRISTIANA ROAD
BLOCKING THE ROADWAY.
0815 PM TSTM WND DMG SPRING HILL 35.74N 86.92W
06/07/2014 MAURY TN EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN IN THE CITY OF
SPRING HILL IN MAURY COUNTY.
0815 PM TSTM WND DMG 7 SW LEBANON 36.14N 86.41W
06/07/2014 WILSON TN EMERGENCY MNGR
TREES DOWN AT STEWARTS FERRY PIKE AND LOGUE ROAD NEAR
GLADEVILLE.
&&
EVENT NUMBER OHX1400387 OHX1400388 OHX1400390 OHX1400391 OHX1400392
31Local storm report, Jun 7, 8:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
858 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
06/07/2014 DAVIDSON TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTS AT LEAST A DOZEN TREES DOWN
ACROSS THE COUNTY WITH OVER 5000 RESIDENTS WITHOUT
POWER. SOME DOWNED POWER LINES WERE LIVE OR HOT.
&&
EVENT NUMBER OHX1400393
TB12The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:03 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 22 min |
| Jun 7, 7:08 PM CDT | Special Weather Statement | OHX | Humphreys, Perry | 37 min |
| Jun 7, 7:12 PM CDT | Special Weather Statement | OHX | Lawrence | 63 min |
| Jun 7, 7:18 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 57 min |
| Jun 7, 7:21 PM CDT | Areal Flood Warning | OHX | Wayne | 6 hr |
| Jun 7, 7:22 PM CDT | Areal Flood Warning | OHX | Wayne | 5 hr |
| Jun 7, 7:34 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry, Wayne | 43 min |
| Jun 7, 8:01 PM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Lawrence, Lewis, Maury, Perry and 1 more | 3 hr |
| Jun 7, 8:15 PM CDT | Special Weather Statement | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Williamson | 60 min |
| Jun 7, 8:32 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 43 min |
| Jun 7, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 27 min |
| Jun 7, 8:47 PM CDT | Special Weather Statement | OHX | Marshall, Maury | 43 min |
| Jun 7, 8:54 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 36 min |
| Jun 7, 8:59 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Van Buren, Warren, White | 46 min |
| Jun 7, 9:06 PM CDT | Tornado Warning | OHX | Bedford, Marshall, Maury | 24 min |
| Jun 7, 10:25 PM CDT | River Flood Advisory | OHX | Perry | 36 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.